Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 18, NWS Little Rock, AR

June 17, 2000Johnson County, Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 17, 2000, 11:59 AM CDT for Johnson County, Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 11:59 AM CDT (16:59 UTC)
Expired
Jun 17, 2000, 3:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Johnson County, AR, Newton County, AR

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 171702
FFWLZK
ARC071-101-172000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 300 PM CDT

* DOPPLER RADAR ESTIMATES INDICATED THAT AN ADDITIONAL 1 TO 2 INCHES OF
  RAINFALL OCCURRED IN NORTHERN JOHNSON AND SOUTHERN NEWTON
  COUNTIES SINCE 9 AM WITH LESSER AMOUNTS IN OTHER PARTS OF THOSE
  COUNTIES. RADAR INDICATES THAT ADDITIONAL LIGHT TO MODERATE RAIN
  WILL FALL IN BOTH COUNTIES THIS AFTERNOON. THIS WILL ONLY AGGRAVATE
  THE FLOODING PROBLEMS THAT HAVE ALREADY OCCURRED.

  DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
  MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
  MOVING WATER TO CARRY A CAR DOWNSTREAM.

22

N

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:55 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 17, 10:55 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT SAT JUN 17 2000

FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR NUMEROUS COUNTIES IN
NORTHWEST ARKANSAS AND MORE HEAVY RAIN IS EXPECTED THIS AFTERNOON
AND TONIGHT OVER THE NORTHWESTERN ONE THIRD OF ARKANSAS.
38

.LIT...FLASH FLOOD WATCH THIS AFTERNOON AND TONIGHT IN NORTHERN
       ARKANSAS...ARZONES 3>7-12>15-21

In the hours before

Local storm report, Jun 17, 11:50 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM                              AR   FLOODING
06/17/00   JOHNSON                        NUMEROUS COUNTY ROADS
                                          FLOODED. ALSO STATE
                                          HIGHWAY 123 NORTH OF
                                          HAGARVILLE FLOODED. REPORT
                                          FROM JOHNSON COUNTY
                                          SHERIFFS OFFICE.

1102 AM                              AR   FLOODING
06/17/00   NEWTON                         NUMEROUS COUNTY ROADS
                                          FLOODED. STATE HIGHWAY 123
                                          FLOODED FROM YARDELLE TO
                                          WESTERN GROVE. WATER OVER
                                          THE STATE HIGHWAY 21
                                          BRIDGE AT BOXLEY. REPORT
                                          FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

1135 AM    HARRISON                  AR   FLOODING
06/17/00   BOONE                          NUMEROUS STREETS FLOODED
                                          IN THE LOWER AREAS OF
                                          TOWN. REPORT FROM HARRISON
                                          POLICE DEPARTMENT.

1140 AM                              AR   FLOODING
06/17/00   MARION                         COUNTY ROADS FLOODED IN
                                          SEVERAL PARTS OF THE
                                          COUNTY. REPORT FROM MARION
                                          COUNTY SHERIFFS OFFICE.

22
Local storm report, Jun 17, 11:50 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1100 AM                              AR   FLOODING
06/17/00   JOHNSON                        NUMEROUS COUNTY ROADS
                                          FLOODED. ALSO STATE
                                          HIGHWAY 123 NORTH OF
                                          HAGARVILLE FLOODED. REPORT
                                          FROM JOHNSON COUNTY
                                          SHERIFFS OFFICE.

1102 AM                              AR   FLOODING
06/17/00   NEWTON                         NUMEROUS COUNTY ROADS
                                          FLOODED. STATE HIGHWAY 123
                                          FLOODED FROM YARDELLE TO
                                          WESTERN GROVE. WATER OVER
                                          THE STATE HIGHWAY 21
                                          BRIDGE AT BOXLEY. REPORT
                                          FROM NEWTON COUNTY
                                          SHERIFFS OFFICE.

1135 AM    HARRISON                  AR   FLOODING
06/17/00   BOONE                          NUMEROUS STREETS FLOODED
                                          IN THE LOWER AREAS OF
                                          TOWN. REPORT FROM HARRISON
                                          POLICE DEPARTMENT.

1140 AM                              AR   FLOODING
06/17/00   MARION                         COUNTY ROADS FLOODED IN
                                          SEVERAL PARTS OF THE
                                          COUNTY. REPORT FROM MARION
                                          COUNTY SHERIFFS OFFICE.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:47 AM CDTFlash Flood WarningLZKJohnson, Newton3 hr
Jun 17, 10:09 AM CDTFlash Flood WarningLZKBoone, Marion3 hr
Jun 17, 4:30 PM CDTFlash Flood WarningLZKPike3 hr

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.